Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 29, NWS Melbourne, FL

August 27, 2017

NWS Melbourne, FL issued this small craft advisory at Aug 27, 2017, 4:33 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2017, 4:33 AM EDT (08:33 UTC)
Expired
Aug 27, 2017, 10:24 AM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

682 
WHUS72 KMLB 270833
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EDT SUN AUG 27 2017

AMZ570-572-280800-
/O.NEW.KMLB.SC.Y.0029.170827T0833Z-170828T0800Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
433 AM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

* WINDS...SOUTH-SOUTHWEST WINDS AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 5 FEET WITH DOMINANT PERIODS AROUND 5 SECONDS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
066 
WHUS72 KMLB 271424
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1024 AM EDT SUN AUG 27 2017

AMZ570-572-280800-
/O.CAN.KMLB.SC.Y.0029.000000T0000Z-170828T0800Z/
/O.NEW.KMLB.SI.Y.0007.170827T1424Z-170828T0800Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
1024 AM EDT SUN AUG 27 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 AM EDT
MONDAY...


* WINDS...SOUTH-SOUTHWEST WINDS AROUND 20 KNOTS.

* WAVES...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR SOUTHERLY 
WINDS AROUND 20 KNOTS, WHICH WILL CREATE HAZARDOUS CONDITIONS FOR 
NAVIGATION OF SMALL CRAFT IN THE OPEN ATLANTIC WATERS. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 9:03 PM EDT, 7 hours 30 minutes earlier.

Area forecast discussion, Aug 26, 9:03 PM EDT, 7 hours 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
903 PM EDT Sat Aug 26 2017

.UPDATE...
An elongated area of low pressure remains over the central
peninsula this evening with cyclonic flow noted on both surface
observations and radar. Moisture remains plentiful with over
2.30" of precipitable water noted in this evening's XMR and TBW
soundings. The combination of deep tropical moisture and weak
convergence from the low will maintain abundant cloud cover and a
low chance for showers through the overnight. Better chances,
along with some thunder, are expected over the west coast and
Atlantic as the low splits and interacts with the warmer and more
unstable air over the nearshore waters.

&&

.AVIATION...
Ample moisture and the presence of a weak low will keep cloud
cover high again tonight. MVFR in isolated showers will continue
through 04Z/midnight before stratus develops overnight. Guidance
indicates the lowest ceilings (IFR) across ISM-LEE-MCO-TIX corridor
with the possibility of MVFR elsewhere.

Proximity to weak tropical low pressure and continued deep moisture
across the region will keep an above normal threat for NMRS showers
and ISOLD-SCT storms in the forecast during the late morning and
afternoon on Sunday.

&&

.MARINE...
Tonight-Sunday...Weak surface low is shown moving northeast from
the central peninsula and emerging into the Atlantic to the north
of our waters. The pressure gradient should tighten some and
result in 15-20 knot south/southwest winds across much of the
waters. An exercise caution statement will be necessary offshore
overnight and maybe for some of the nearshore waters on Sunday.
High moisture and weak low level convergence should yield a few
periods of showers and lightning storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  88  75  89 /  30  70  40  60
MCO  75  87  76  89 /  30  70  30  60
MLB  76  88  75  90 /  40  70  40  60
VRB  76  89  75  91 /  40  60  30  60
LEE  77  88  76  90 /  30  70  40  50
SFB  76  88  75  90 /  30  70  40  60
ORL  76  87  76  90 /  30  70  30  60
FPR  75  88  75  91 /  40  60  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Ulrich/Pendergrast
Hazardous weather outlook, Aug 26, 10:16 AM EDT, 18 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1016 AM EDT Sat Aug 26 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1016 AM EDT Sat Aug 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A weak area of low pressure will push slowly across central
Florida this afternoon. Deep tropical moisture associated with
this weather system will allow widespread showers to develop, as
well as isolated embedded thunderstorms. The main thunderstorm
hazards will be local heavy rain, gusty winds, and deadly
lightning strikes. Brief funnel clouds will be possible as well.

.FLOOD IMPACT...
Locally heavy rainfall will be possible over east central Florida
this afternoon, especially across the Treasure Coast and
Okeechobee County should any persistent rain bands develop over
this region. Localized rainfall amounts up to two to three inches
will be possible, which will lead to ponding of water on roadways
and minor flooding of poor drainage areas.

.RIP CURRENT IMPACT...
Ocean conditions will produce a moderate risk of rip currents. The
rip currents are expected to be strongest late this morning
through mid afternoon due to tidal effects. Remember to swim near
a lifeguard.

.MARINE THUNDERSTORM GUST IMPACT...
Showers or storms will be capable of generating strong wind gusts
near 34 knots. These winds will pose a hazard to boats on the
Atlantic and Intracoastal Waters, as well as inland lakes. Boaters
are urged to pay close attention to the local weather today as
showers and storms move to the north and northeast at 10 to 15
knots.

.WATERSPOUT IMPACT...
A weak area of low pressure extending across west central Florida
coast will drift northeast and may generate enough low level wind
shear to allow funnel clouds and waterspouts to develop. The
greatest chance should be from Cape Canaveral to the Treasure
Coast and around Lake Okeechobee.

.WIND AND SEA IMPACT...
Sustained winds between 15 and 20 knots are expected over the
offshore waters of the local Atlantic this afternoon into tonight.
Small craft operating beyond 20 nautical miles of the coast
should exercise caution.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
The weak low pressure center is forecast to move slowly across the
Florida peninsula and stall near the northeast Florida coast this
weekend. The atmosphere is expected to remain very moist, which will
continue a threat for periods of showers and storms. Local heavy
rain is possible over the next several days. Gusty winds and
lightning will also accompany stronger storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today. However, Spotters are
requested to monitor the weather and report rainfall amounts of 3
inches or greater.

Bragaw/Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 11:56 PM EDTAreal Flood AdvisoryMLBOrange, Seminole94 min
Aug 27, 10:24 AM EDTSmall Craft Advisory for WindsMLB36 hr
Aug 27, 3:24 PM EDTSpecial Marine WarningMLB66 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.